Hysterectomy Community
post hysterectomy complications
About This Community:

This patient support community is for discussions relating to hysterectomy, such as: abdominal hysterectomy, bilateral Salpingo-Oophorectomy, Laparoscopic Hysterectomy, LAVH, menopause, Oopherectomy, ovarian cysts, pelvic pain, radical hysterectomy, subtotal hysterectomy, supracervical or partial hysterectomy, uterine fibroids, and vaginal hysterectomy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

post hysterectomy complications

I had a total abdominal hystectomy in Nov. 2007 due to a large fibroid.  Since then I have been on an estrogen patch and felt great for the first couple of months after the procedure.  I began to experience low back pain; particularly in the morning.  So severe at times that I can hardly bend to put on my shoes.  I did gain 20lbs but I am still active at 46 years old.  Is it possible to have a prolaspe bladder as I feel that there is something coming out of me.  Also, when I have sneezed or coughed, I feel a ripping in my abdomin (abdomen) but does not hurt.  I was told that my low back pain could be from arthritis.  I did not have this problem before the surgery.  The low back pain has been present for a few months now and seems to be getting worse.  
Related Discussions
5 Comments Post a Comment
Blank
408163_tn?1242953101
Hi There,
Sorry you have having such problems....ugh. I had a hyst/bso/appy 3 weeks ago.  It is absolutely possible to have a bladder prolapse. The bladder usually sits on top of the uterus and since that is gone it can definitely slip down. Have you seen your doc?  As far as the low back pain goes, that's a tough one, but it is something to have checked. Did you have your ovaries removed also? Let us know... take care
Laney
Blank
Avatar_f_tn
Thank you for your input.  Yes I had my ovaries removed also.  I am going to check it out with my doctor soon.  Today, I had very little pain in my back but some days it is almost unbearable in the morning.

Gayleen
Blank
106886_tn?1281295172
Hi Gayleen,

I am going to suggest you consider it is time for a change in the dosage of  your patch. I am hoping you are on a Bioidentical patch... all of the info I am about to share is info regarding this type of estrogen patch. I don't know much about the synthetic patches and from what I have read, you will not get the same type of relief since there are "issues" with the synthetics... dose often not high enough...chemicals in the patch that don't help with your issues and get in the way. Bioidentical estrogen is the way to go (with good follow-up care so that you don't have an excess in your system... ). Do the necessary homework on this so you can present your case to your doctor.

The system I am following now suggests (strongly) a dose of estrogen (Estradiol only) that is a bit higher than what some of the literature suggests. In the past few years, a lower dose of estrogen balanced with a dose of Progesterone (whether  you have ovaries and Uterus or not) was the way to go... but, other research suggests that this is NOT a good thing... And, after years of trying to fix my own problems in the hormonal area, I am living proof that going the route of Estrogen and Testosterone only and at Optimal doses for Optimal health, is the way to go.


I have been on the Vivelle dot since my total hystectomy in 2000. I strayed for awhile to try the compounded creams (estroil and estradiol mixed and at lower doses) and had a ton of problems. It's Estradiol for me from now on. Vivelle is a bioidentical and I am assuming you are on that or you are on Climara, which is similar to Vivelle in that it is Estradiol only and yet Climara patch lasts a bit longer and so  you don't have to change it as often. In my case, my estrogen levels have not been high enough over the past few years, compounded with too much Progesterone. More on that in a minute. I should not have been using it at all. Thought I was doing a good thing:)

I recently stopped adding Bio Progesterone to my regimen and after years of thinking it was helping, my research as of late has proven that the Progesterone was not helping and in fact, was probably blocking the cell receptors so that the Estrogen could not get through.

I am feeling so much better. My joints and bones were aching. You can get into severe spine issues if not on enough estrogen. I suffered from a slipped disc over a year ago... physical therapy helped, but honestly, I did not get real relief until I had more estrogen in my system. It was so low for a long time. I am starting to feel normal again.

I will suggest a book to you... IT's HUGE... IT's Amazing!!!!   Please try to order it ... it is not easily found in the bookstores, but is on Amazon and the like. It was written in the 90's but updated. And, the website for this doctor supports currently all of the research she wrote of in this book... (Laney, you know what I am going to suggest :))

"Screaming to be Heard." It is by Dr. Elizabeth Lee Vliet.

I cannot begin to tell you how much the info in this book has helped me... validated what I have been doing right... and, validating the changes I have made with my hormone regimen.

I also use Testosterone (helps with bone and mood as well as libido)... Vliet addresses this in her book.

On the bladder issue... You will find info in the book... and, it supports what I have done and need to do again, since you and I have the same issue...the "leaking" with no rhyme or reason (not produced by coughing and sneezing). You probably need something like Estrace, which is a bioidentical estradiol cream that you put in the vagina. It stays there and does not add in any significant way to the overall estrogen numbers in your system. But, it will help with atrophy in that area...Atrophy will produce changes to the urethra and you will get that leaking and such. You probably would be instructed to use it every night for two weeks and then just three times a week after that... that is what I have done when restarting the Estrace. It is a prescription.

On the pain issue... wondering if you have surgical adhesions?

Go to (where am I now?)....um... ok...you will have to go to another forum to get this info. Go to either the Ovarian Cyst forum or the (patient to patient) Ovarian Cancer forum and see the "health pages" on the right hand side of the top of the forum. Click on Health Pages and scroll to the bottom (sort of) and look for "Relief from Surgical Adhesions."

Check with your doctor, though, before doing the type of deeeeeep massage of which I speak. But, I had so much relief after doing this...

Take care..

Let me know, if you don't mind, if you see see this note, okay?

Thanks,

Mary
Blank
Avatar_f_tn
Thank you so much Mary for all of the info!  I thought I was the only one out there that had lower back pain and achy joints.  I plan on making an appointment next week with my doctor.  The estrogen dose makes so much sense because I was in fear of using HRT of any kind, the doctor had let me go on a lower dose.  It probably is not enough.  I don't leak so I don't think there is a probably there but I do feel a ripping when I cough or sneeze which my doctor knows about.  He believes it is the mesh.  I just feel like an intertube has been sewn on me as my middle has become quite larger.  It has gone down a little since the surgery a year ago.  But my body shape is so different now.  

Again, thank you so much and glad to hear you are doing well.


Gayleen  
Blank
106886_tn?1281295172
Hi Gayleen,

Thanks for letting me know you saw this... I see what you mean about the bladder issue. At first I thought you mean you might be leaking or something when you referrenced that there felt like there was something coming out of you! Now I get it, though :)   I do hope you can get some answers.

Debra Waterhouse's book, "Outsmarting the Midlife Fat Cell" does a nice job explaining the middle of the body weight and body shape change issue. Vliet addresses the weight and body shape issue, too, and how to help maintain a realistic body weight. Most of the shift is due to the estrogen. Estrogen will not cause weight gain..it is the loss of estrogen that causes much of this.

Yeah, I wouldn't want you to try the bodyrolling massage for adhesions since it sounds like you are dealing with something different.

I would, though, encourage you to pick up Vliet's book so you can get information that would help you become more comfortable with the whole hormone issue. It is a HUGE topic, as you can imagine.

Take care,

Mary
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hysterectomy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Women's Health Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
old_before_my_time